Jump to content
Sign in to follow this  
Thanks

Thanks: Want tapering advice

Recommended Posts

Thanks

Today is my birthday and I feel like the best gift ever is finding this forum. I am tapering off of fifteen years of taking Symbyax and bupropion. My psychiatrist seems to have little knowledge about antidepressant withdrawal. I have been on half my usual dose for two months now and I seem to be getting more severe ups and downs. I am so grateful to find other people willing to share their experiences. It gives me strength. I will be monitoring this forum daily as I already feel better knowing you all are here. Thank you.


Thanks, Moderator, for your response. When I say I have been on Symbyax for the last 15 years, I started at 3/25mg for the first five years, then went to 6/50mg and have been on that for the last ten years. I also started 100mg of Bupropion SR about 7 years ago. About 2 years ago my shrink upped me to 200mg SR Bupropion. With knowing NOTHING about antidepressant withdrawal, I decided to cut my doses to 3/25mg Symbyax and 100mg Bupropion. I did this about 2 months ago, and didn't have any reaction for the first 2 weeks. Then all hell broke loose. Major irritability, anger, restlessness and physical symptoms like head itching (!), sniffing constantly and generalized dread. Now I experience a hair trigger response to stress and still feel a strong level of irritability. The last time I saw my shrink was during that first 2 weeks of withdrawal when I was feeling fine. I won't be able to see him until November and will report my experience to him. Thanks again for your response.

Share this post


Link to post
Gridley

Welcome to SA, Thanks.  Happy belated birthday!  Yes, psychiatrists unfortunately have little knowledge about antidepressant withdrawal and don't even believe extended withdrawal exists.  We're happy to help you with any tapering questions you may have.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please be sure to include your original dosage of symbyax and bupropion and your current dose, as well as when and how fast you tapered to get to your current dose.
 
 
When you say "ups and downs," could you please describe your symptoms?
 
We recommend tapering by no more than 10% of current dose every four weeks.
 
 
If you tapered faster than that, this would likely explain your ups and downs, which we would call withdrawal.  So that you have a better idea of what you're experiencing, here is some information on withdrawal.
 
 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
These explain it really well:

 

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

Once you've answered my questions and completed your drug signature, we'll be in a better position to help you with your tapering questions.

 

This is your Introduction topic, where you can post your drug signature, ask questions and connect with other members.  We're glad you found your way here.

 
 
 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Sept.23, 2020 at 0.05mg

Taper is 99.75% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, melatonin .33mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy